MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534230
Medical Device Problem Codes Retraction Problem (1536); Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923); Material Deformation (2976); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter state: (b)(6) medical device code (b)(4).The returned naviflex rx delivery system was analyzed, and a visual evaluation noted that the pull wire was broken, kinked, and dislocated.The guide catheter was broken.Also, the push catheter and guide catheter were found kinked.Additionally, a microscope inspection revealed that the broken end of the guide catheter showed that tension was applied.The pullwire cap and the stent were not returned.No other problems with the device were noted.The stent didn't return for analysis therefore is not possible to confirm the reported event of stent kinked, but the reported events of stent difficult position, pull wire retraction problem, pull wire dislodged or dislocated and pull wire cap detachment of device or device component are confirmed.In addition, investigation found the guide catheter kinked, guide catheter broken and pull wire broken.Upon product analysis, the kinks of the push catheter may be related to user manipulation and/or some technique applied during procedure.Once these kinks were present, the user may have felt resistance while trying to position/deploy the stent, after resistance was felt the user may have applied an extra force/tension by pulling the pull wire.Therefore, the pull wire ended dislocated and kinked; once the pull wire was kinked this avoided a correct retraction of it and some manipulation would have ended breaking it.Also, the tension/force applied to the whole device could lead the kinks on the guide catheter and the observed break on it.Therefore, the reported complaints of 'stent difficult position & pull wire retraction problem & pull wire dislodged or dislocated & pull wire cap detachment of device or device component' and the observed problems of 'guide catheter kinked, guide catheter broken and pull wire broken' will be assigned cause code 'adverse event related to procedure'.The investigation concluded that adverse event related to procedure is selected as the most probable root cause for the complaint.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary stent was used during a endoscopic retrograde cholangiopancreatography (ercp) procedure in the common bile duct performed on (b)(6) 2021.During the procedure, it was reported when stent was released, they experienced difficulty retracting the pullwire and the stent was bent.Also, the pullwire cap was detached and the pullwire was dislodged.The stent was finally detached from the catheter, however it was not placed in the desired anatomy site.The procedure was successfully completed with another advanix biliary stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be good.Investigation results revealed that the guide catheter was broken therefore this event has been deemed an mdr reportable event.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12273831
Report Number3005099803-2021-03935
Device Sequence Number11665598
Product Code FGE
UDI-Device Identifier08714729787327
UDI-Public08714729787327
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/07/2021
Device Model NumberM00534230
Device Catalogue Number3423
Device Lot Number0024237375
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/05/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/20/2021
Initial Report FDA Received Date08/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1